Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 15, 1998, 4:55 PM CST for Nolan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 1998, 4:55 PM CST (22:55 UTC)
- Expired
- Mar 15, 1998, 7:20 PM CST
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 152257 FFWSJT TXC353-160120- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 455 PM CST SUN MAR 15 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 720 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...NOLAN COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR AT SAN ANGELO ESTIMATES THAT RAINFALL AMOUNTS OF UP TO 3 INCHES HAVE OCCURRED IN NOLAN COUNTY SOUTH OF INTERSTATE 20 SINCE 200 PM. THE HEAVIEST RAINFALL APPEARS TO HAVE OCCURRED ALONG FARM ROAD 1170 SOUTH OF MARYNEAL. LOW WATER CROSSINGS ARE LIKELY TO BE FLOODED. THE LINE OF THUNDERSTORMS PRODUCING THE HEAVY RAINFALL WILL CONTINUE MOVING SLOWLY EASTWARD WITH ADDITIONAL RAINFALL AMOUNTS OF ONE INCH POSSIBLE UNTIL 600 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 1:59 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 15, 1:59 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 159 PM CST SUN MAR 15 1998 UPPER LOW CONTINUES ITS EASTWARD TREK TOWARD WC TX. SURFACE ANALYSIS/ GOES VISIBLE IMAGERY SHOWS AN INCREASINGLY DEVELOPED DRYLINE OVER FAR W TX. NGM/ETA FORECAST LAPSE RATES OF 6-8 C/KM OVER WC TX THIS EVENING AND OVERNIGHT...AS COLD UPPER AIR POOL APPROACHES. DIRECTIONAL SHEAR UNIMPRESSIVE ON KSJT VAD WIND PROFILER...BUT RATHER RAPID LOW LEVEL BACKING IS OCCURING ON JTN PROFILER/KDYX VAD WIND PROFILER. AS THUNDERSTORMS OVER THE PERMIAN BASIN ENTER AXIS OF HIGHER LOW LEVEL THETA-E AIR OVER WC TX AND INCREASED SHEAR...EXPECT SEVERE THREAT TO INCREASE. MARKED DIFFERENCES ARE NOTED AMONG THE ETA/NGM AT 18 HRS FROM SFC-850 MB...WITH ETA BEING CONSIDERABLY FURTHER EAST IN THE PUSH OF THE DRYLINE. DON/T NECESSARILY BUY THIS...GIVEN RELATIVELY WEAKER MID LEVEL WINDS ON THE WSM NM PROFILER. FLASH FLOOD WATCH A CLOSE CALL FOR THE CENTRAL AND WESTERN COUNTIES OF THE CWA...GIVEN QPF FROM THE ETA/NGM/NCEP. HOWEVER...ECHOES ARE EXPECTED TO TRAIN...ATLEAST THIS EVENING. MAY BE MORE OF A LOCALIZED THREAT. WILL FURTHER COORDINATE FURTHER W/LBB ON THIS. PER LATEST MESOSCALE CONVECTIVE OUTLOOK AND TELCO COORDINATION W/SPC...EXPECT A WATCH BOX WITHIN AN HOUR OR TWO...LIKELY AN SVR BOX. FWC TEMPS IN THE BALLPARK...WITH MINOR ADJUSTMENTS TO GENERALLY NARROW DIURNAL RANGES. ABI 057/058 +8 SJT 056/062 +8 JCT 060/065 +8 14
In the hours before
Special weather statement, Mar 15, 2:10 PM CST, 2 hours 45 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-161200- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 210 PM CST SUN MAR 15 1998 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WEST CENTRAL TEXAS THIS EVENING AND OVERNIGHT... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHWEST NEW MEXICO TO NEAR THE BIG BEND REGION THROUGH SUNRISE MONDAY. A SURFACE DRYLINE OVER FAR WEST TEXAS AND THE PERMIAN BASIN WILL PUSH EAST INTO WEST CENTRAL TEXAS THIS EVENING AND OVERNIGHT. THE ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE THROUGH THE OVERNIGHT HOURS...SUPPORTING STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE SURFACE DRYLINE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...LOCALIZED FLOODING MAY BE OBSERVED. WIND SHEAR MAY BE SUFFICIENT FOR ISOLATED TORNADOES LATER THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14
Special weather statement, Mar 15, 2:10 PM CST, 2 hours 45 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-161200- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 210 PM CST SUN MAR 15 1998 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WEST CENTRAL TEXAS THIS EVENING AND OVERNIGHT... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHWEST NEW MEXICO TO NEAR THE BIG BEND REGION THROUGH SUNRISE MONDAY. A SURFACE DRYLINE OVER FAR WEST TEXAS AND THE PERMIAN BASIN WILL PUSH EAST INTO WEST CENTRAL TEXAS THIS EVENING AND OVERNIGHT. THE ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE THROUGH THE OVERNIGHT HOURS...SUPPORTING STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE SURFACE DRYLINE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...LOCALIZED FLOODING MAY BE OBSERVED. WIND SHEAR MAY BE SUFFICIENT FOR ISOLATED TORNADOES LATER THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:27 PM CST | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.